MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C2060
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the reported issue cannot be confirmed and the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01692, 3005168196-2017-01693.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the shunt route (between the splenic vein and the renal vein) using penumbra coils 400 (pc400s), a px slim delivery microcatheter (px slim) and penumbra coil detachment handles (handles).During the procedure, while attempting to advance a pc400 through the px slim, the physician experienced resistance after advancing the pc400 30 centimeters into the px slim; therefore, it was removed.The physician then flushed the px slim and re-attempted to advance the pc400; however, resistance was encountered again and therefore, the coil was removed.After that, the physician opened a new pc400, advanced it into the target vessel and attempted to detach it using a handle; however, the pc400 failed to detach.Therefore, the physician manually broke the pc400 pusher assembly and manually detached the coil.The procedure was completed using additional pc400s, the same px slim and a new handle without further issues.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6898951
Report Number3005168196-2017-01691
Device Sequence Number1223883
Product Code HCG
UDI-Device Identifier00814548010762
UDI-Public00814548010762
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/08/2025
Device Catalogue Number4002C2060
Device Lot NumberF73659
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight70